I am not depressed and do not need Effexor for anything other than my "warm" flashes!
Hi I am new to the group but when I saw your question I felt like I had to answer. I do not want to bad mouth this drug because it works well for a lot of people. But I have been on 300mg for 5 years and I have to say that getting off this drug is no joke. The side effects of missing 2-3 days or trying to lower your dose too much or too fast are extreme. I went to a doctor who specializes in drug addiction and detox for help lowering my dosage and eventually getting completely off of this drug. He told me that there was nothing to help with withdrawals like alcohol or narcotics. I.was told that you can not go cold turkey and that it ail take me 2 years to taper down and be completely free. Even then I could still have weeks of the dizziness, vertigo,and brain zaps that come from missing a few doses.
I just wanted to give you my advice,research the medicine more. There has to be something more natural for you. I would not reccomend this drug to even anyone with depression or anxiety like myself. I feel like I am forced to take a poison everyday that controlls chemicals in my brain. I should of done more research myself or asked around before just taking what a doctor recommends.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Aug 2010 • 3 answers
Posted 22 Mar 2012 • 2 answers
Posted 12 Aug 2013 • 2 answers
Posted 4 Mar 2016 • 3 answers
I was given effexor for menopausal symptoms, bad idea, now the newest PvP has me on Paxil. Wtf wors?
Posted 3 Apr 2017 • 0 answers